Rapid-onset piperacillin-tazobactam induced thrombocytopenia

Shamsuddin Shaik, Haseeb A. Kazi, Peter T. Ender

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

Thrombocytopenia can occur from a variety of etiologies. Drug-induced thrombocytopenia is known to occur with beta-lactam medications, but often in the setting of prolonged use. We describe 2 patients who developed rapid-onset thrombocytopenia from piperacillin/tazobactam. Other causes of immediate thrombocytopenia were excluded. These cases describe a rare presentation of rapid-onset thrombocytopenia in a commonly used medication.

Original languageEnglish (US)
Pages (from-to)204-206
Number of pages3
JournalJournal of Pharmacy Practice
Volume28
Issue number2
DOIs
StatePublished - Apr 15 2015

Keywords

  • drug information
  • internal medicine

ASJC Scopus subject areas

  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Rapid-onset piperacillin-tazobactam induced thrombocytopenia'. Together they form a unique fingerprint.

Cite this